MAUDE Adverse Event Report: ALPHATEC SPINE INC ZODIAC LUMBAR SPINAL FIXATION SYSTEM; PEDICLE SCREW SPINAL SYSTEM

ALPHATEC SPINE INC ZODIAC LUMBAR SPINAL FIXATION SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number 62055-45
Health Effect - Clinical Code Pain (1994)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The second screw part number/description which is reported to have also fractured and broke; 62040-30; polyaxial pedicle screw - 4.0mm x 30mm ((ti-6al-4v eli), lot# 641287.An evaluation is not possible at this time.The implant(s) have not been returned.Upon the receipt of additional information and/or the suspect implant(s) a follow report will be submitted.
 
Event or Problem Description
Alphatec legal received a product liability claim on april 15, 2020.The claim alleges that a patient whom previously had atec hardware installed ((b)(6) 2018) started to experience pain ((b)(6) 2018).On (b)(6) 2019, the surgeon determined she had broken screws and or hardware in her l4 vertebrae and revision surgery was necessary to remove and replace.The revision took place on (b)(6) 2019.

Brand Name
ZODIAC LUMBAR SPINAL FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key10055894
Report Number2027467-2020-00024
Device Sequence Number2916591
Product Code KWP
UDI-Device Identifier00844856002944
UDI-Public(01)00844856002944(10)641696
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number62055-45
Device Catalogue Number62055-45
Device Lot Number641696
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age14 YR